Dyspnoea due to Marijuana use

Chief complaint A 58 y/o male with a history of marijuana use presents with episodes of dysponea, semiconsciousness & lower leg weakness for 1 week. He said he was under stress so he smoked marijuana for 3-4 days. History He occasionally uses marijuana. On further history taking he also gave history of IV drug abuse. He does not smoke cigarettes or drink alcohol. Vitals BP: 110/80 mmhg, rest of the vitals normal. Examination He looks pale and little confused but well oriented to time place and person. Mild edema was noted on the upper and lower extremities. Investigations WBC: 12.9 k/μl, Platelet 591 k/μl), MCV: 24.7 pg. Bicarbonate 33 mmol/l, BUN 20 mg/dl. Treatment What further investigations & management will you advise?

3 Likes

LikeAnswersShare

Marijuana is going to affect all system Limb weakness may be due to neuropathy and altered sensorium may be due to brain involvement.. It directly can causes various disturbance in CNS and some time by its metabolite This is also well established cause of Stroke. Other than that aseptic meningitis, encephalitis, neuropathy and many more. Pt must be evaluated in detail by Neurologist

This patient has lower leg weakness and semi-conscious status This points to central nervous system pathology Lower leg weakness can also be caused by spinal pathology Therefore, MRI of brain and spine may help in reaching a diagnosis

He need complete evaluation Most of the addicts are Vit d Calcium deficits This deficiency is more due to calcium and vit d Def this weakness are common Even then need complete examination of CNS

ADVISABLE.. 1. CHEST. X. RAY 2. H. R. C. T...SCAN.... 3. RULE. OUT.. BULLAE. EMPHYSEMA AND VANISHING LUNG. SYNDROME

Adv LABA LAMA combination Avoid use of marijuana. Evaluate for PAH. See for spo2.

Symptomatic and treatment of Anemia

Thanks Dr.Dinesh Gupta , Dr. Sandeep Ghodeker , Dr. Gokul Anbarasan
0

MARIJUANA ABUSE RESPIRATORY ABNORMALITIES CNS ABNORMALITIES EDEMA DUE TO NEUROPATHY REHABILITATION CENTRE

Cases that would interest you